Welcome, Guest. Please login or register.
October 22, 2019, 08:00:45 am

Login with username, password and session length


Members
Stats
  • Total Posts: 748393
  • Total Topics: 62762
  • Online Today: 304
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 5
Guests: 260
Total: 265

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Treatment change to Tivicay+ Truvada (Generic)  (Read 686 times)

0 Members and 1 Guest are viewing this topic.

Offline Alien

  • Member
  • Posts: 37
  • 24
Treatment change to Tivicay+ Truvada (Generic)
« on: January 17, 2019, 12:01:12 am »
I am on Atripla(generic) for now and i have been taking them from past 1 year. My doctor now is suggesting me to shift to 2 drug regime - Tivicay+ Truvada.
I do have some insomia issues because of Atripla( that's what I think), is this new regime is better?
Are there major side effects of this regime or is it comparatively less side effect then Atripla? My doc is saying there will be a single drug regime for above in 3-4 months.
Thanks for the help.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,299
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #1 on: January 17, 2019, 03:05:42 am »
Hiya,

Why do they want you to switch? I this in suggestion to your insomnia concern?

Better is a big word, I mean Atripla is no longer a first line choice as there are newer medications with lesser risk or degree of side-effects, Tivicay, (dolutegravir) well some people taking Tivicay report insomnia, those that have this issue could try a morning dosing as its reported to lessen the issue.

Personally i've been on combo's containing dolutegravir since 2014 and i'm doing fine, but like all drugs its not for everyone. Try and find out.

Jim

Sleep issues and morning dose
https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect

HIV Treatment Guidelines Nix Atripla as First-Line Therapy
https://www.poz.com/article/treatment-guidelines-Atripla-27065-1809
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Alien

  • Member
  • Posts: 37
  • 24
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #2 on: January 17, 2019, 04:12:56 am »
Because as you have mentioned, atripla is not the first line treatment anymore. And Truvada and Trivicay are not easily accessible in my country.

Offline Alien

  • Member
  • Posts: 37
  • 24
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #3 on: January 17, 2019, 04:15:14 am »
Thanks for the help Jim. Let's see how it suits me. :)

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,299
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #4 on: January 17, 2019, 04:25:51 am »
Sure, look after some initial settling in you should not be expecting any issues.

If the dreams or insomnia do happen to kick in, than anecdotally speaking taking Tivicay on an empty stomach seems to help and as mentioned the morning dosing routine.

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Alien

  • Member
  • Posts: 37
  • 24
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #5 on: January 17, 2019, 09:13:37 am »
Maybe the last question - If this regime doesn't suit me (side effect wise), I can switch back to old one right? Is there any risk of drug resistance( to previous drugs)?

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,299
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Treatment change to Tivicay+ Truvada (Generic)
« Reply #6 on: January 17, 2019, 09:44:44 am »
Hiya

Best ask a pharmacist or a doctor this one.

i'll just say I know people have switched back to an older treatment and resistance is as far as I am aware not normally from switching, its in part from the inconsistent suppression as in stop/gap/start - stop/gap/start  - stop/gap/start etc

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.